Alert archive / Alabama / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 101, NWS Huntsville, AL
NWS Huntsville, AL issued this severe thunderstorm warning at May 2, 2006, 3:59 PM CDT for Lauderdale County, Alabama. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 2, 2006, 3:59 PM CDT (20:59 UTC)
- Expired
- May 2, 2006, 4:41 PM CDT
- In force
- 42 min
- Issued by
- NWS Huntsville, AL
- Area
- Counties, with a storm outline in the text
County Lauderdale County, AL
The radar
The Columbus AFB radar (KGWX), 128 km from the middle of the area, began a volume at 20:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 9.0 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 113 J/kg
- Mixed-layer CIN
- -56 J/kg
- Mixed-layer LCL
- 665 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 113 m²/s²
- 0-3 km storm-relative helicity
- 178 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.8
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 2, 2:45 PM CDT, 1 hour 14 minutes earlier.
Area forecast discussion, May 2, 2:45 PM CDT, 1 hour 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HUNTSVILLE AL 245 PM CDT TUE MAY 2 2006 .DISCUSSION...LOW LEVEL FLOW TURNED FROM THE SE TO SW THIS MORNING WHICH HAS ALLOWED A MORE MOIST AND UNSTABLE AIR MASS TO SPREAD ACROSS THE FORECAST AREA. SEVERAL MESOSCALE/SYNOPTIC FEATURES TO NOTE THIS AFTERNOON. ONE BEING A STALLED FRONTAL BOUNDARY DRAPED ACROSS MIDDLE TENNESSEE WHICH HAS BEEN THE FOCUS FOR CONVECTIVE INITIATION THROUGHOUT THE DAY. AN OUTFLOW BOUNDARY FROM EARLY MORNING MCS HAS SAGGED SOUTH ACROSS NE ALABAMA/NRN GEORGIA. TO THIS POINT...THE AIR MASS REMAINS FAIRLY STABLE...ESPECIALLY SOUTH OF THE TENNESSEE RIVER. EVIDENCE OF STABLE AIR MASS WAS SEEN WHEN A STORM DEVELOPED ALONG THE NW GA/NE AL BORDER AROUND 18Z BUT QUICKLY DISSIPATED AS IT MOVED E/SE. 19Z/RUC ANALYSIS INDICATES 0-3KM SHEAR AROUND 25KTS...WITH SB/CAPE OF 1500-2000 J/KG. IN ADDITION...LOW LVL CONVG ALONG OUTFLOW BOUNDARIES SUGGESTS THE POTENTIAL FOR SCATTERED TSTMS THROUGH THIS EVENING...WITH A FEW APPROACHING SEVERE LIMITS. THE PRIMARY THREAT WILL BE LARGE HAIL...BUT ISOLATED STRONG WIND GUSTS CANNOT BE RULED OUT. OVERNIGHT AND WEDNESDAY...THE AREA REMAINS IN A MOIST/UNSTABLE AIR MASS WITH ANY THUNDERSTORM ACTIVITY DIMINISHING OVERNIGHT WITH LOSS OF DAYTIME HEATING. TEMPERATURES WILL BE MILD WITH DEWPOINTS AOA 60F. WEDNESDAY...MODELS SUGGEST ANOTHER MCS DEVELOPING OVER THE CENTRAL PLAINS MOVING EAST ACROSS THE MID MS/OHIO VALLEYS THROUGH 12Z/THURSDAY. THE ETA/NAM WANTS TO BRING AN OUTFLOW BOUNDARY FROM THIS COMPLEX ACROSS THE AREA AS EARLY AS WED AFTN. FEEL THIS MAY BE TOO FAST HOWEVER...CAN SEE LINGERING BOUNDARIES FROM TODAY AND TONIGHT/S CONVECTION PLAYING A ROLE IN INITIATING NEW STORMS WED HELPED BY DAYTIME HEATING. GIVEN SIMILAR AIR MASS TO TODAY... ISOLATED STORMS COULD APPROACH SEVERE LIMITS. THURSDAY THROUGH SATURDAY...EXPECT AN UNSETTLED PERIOD AS A FRONTAL BOUNDARY REMAINS DRAPED FROM THE MID ATLANTIC TO THE SOUTHERN PLAINS REGION. THIS WILL BE THE FOCUS FOR CONVECTIVE INITIATION AS A SERIES OF MID LVL IMPULSES SLIDE EAST WITHIN ZONAL MEAN FLOW. BEST FORCING LOOKS TO OCCUR FRIDAY NIGHT INTO SATURDAY AS AMPLIFYING UPR TROUGH OVER THE GREAT LAKES FINALLY SHOVES COLD FRONT SOUTH/EAST ACROSS THE TENNESSEE VALLEY. DRIER AND COOLER CONDITIONS WILL FOLLOW SUNDAY AND MONDAY AS HIGH PRESSURE GETS CONTROL FROM THE NORTHEAST TO THE MID SOUTH. THERE IS A DISTURBANCE THAT COULD AFFECT THE AREA NEXT TUESDAY BUT BEING ITS DAY 7...WILL HOLD OFF INTRODUCING ANY POPS AT THIS TIME. NADLER.83 && .PRELIMINARY POINT TEMPS/POPS... HUNTSVILLE 62 81 63 81 / 30 30 20 20 SHOALS 63 82 63 82 / 20 30 20 30 CULLMAN 61 80 61 80 / 20 30 20 20 FAYETTEVILLE 59 79 61 81 / 40 30 20 30 FORT PAYNE 57 79 58 79 / 30 30 20 20 && .HUN WATCHES/WARNINGS/ADVISORIES... AL...NONE. TN...NONE. && DJN.83
Hazardous weather outlook, May 2, 12:40 PM CDT, 3 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HUNTSVILLE AL 1240 PM CDT TUE MAY 2 2006 ALZ001>010-016-TNZ076-096-097-030145- LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN- MARSHALL-JACKSON-DE KALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN- 1240 PM CDT TUE MAY 2 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS OF SOUTHERN MIDDLE TENNESSEE. .DAY ONE...THIS AFTERNOON AND TONIGHT... SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP THROUGH THE AFTERNOON AND EVENING HOURS AS AN UPPER LEVEL DISTURBANCE MOVES BY TO THE NORTH. THE POTENTIAL EXISTS FOR ISOLATED STORMS TO BECOME STRONG TO MARGINALLY SEVERE DURING THIS TIME...WITH THE MAIN THREATS BEING LARGE HAIL AND DAMAGING WIND GUSTS. ANY LINGERING SHOWERS AND THUNDERSTORMS WILL WEAKEN AND GRADUALLY DIMINISH AFTER SUNSET. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... CONDITIONS WILL CONTINUE TO BE FAVORABLE FOR SCATTERED SHOWERS AND THUNDERSTORMS THROUGH THE REMAINDER OF THE WEEK. ANY ISOLATED STRONGER STORMS THAT DEVELOP DURING THE AFTERNOON AND EVENING HOURS ON WEDNESDAY AND THURSDAY WILL HAVE THE POTENTIAL TO PRODUCE GUSTY WINDS AND SMALL HAIL. THE POTENTIAL EXISTS FOR MORE ORGANIZED THUNDERSTORM DEVELOPMENT BY FRIDAY AND SATURDAY AS A FRONT MOVES INTO THE TENNESSEE VALLEY. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL MAY BE NEEDED THIS AFTERNOON AND EVENING. 10
In the hours before
Special weather statement, May 2, 3:52 PM CDT, 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 352 PM CDT TUE MAY 2 2006 ALZ001-022130- LAUDERDALE- 352 PM CDT TUE MAY 2 2006 ...SIGNIFICANT WEATHER ALERT FOR LAUDERDALE COUNTY UNTIL 430 PM CDT... AT 352 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM JUST EAST OF UNDERWOOD-PETERSVILLE...MOVING EAST AT 25 MPH. ONE HALF INCH DIAMETER HAIL AND WINDS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. * LOCATIONS IN OR NEAR THE PATH INCLUDE... ST. FLORIAN. KILLEN. CENTER STAR. ELGIN. WHITEHEAD. ROGERSVILLE. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION. NADLER
The office that day
Everything else NWS Huntsville, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 2, 5:35 PM CDT | Severe Thunderstorm Warning | HUN | Lauderdale | 25 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.